MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; FENESTRATED BIPOLAR FORCEPS
Model Number 420205-16
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The fenestrated bipolar forceps instrument has been returned and evaluated by the failure analysis (fa) team.The instrument was placed and driven on an in-house system and passed the recognition and engagement tests.The instrument moved intuitively with a full range of motion in all directions.The instrument grip tips opened and closed properly.The instrument passed the grip test.Based on the investigation results, customer reported issues may be due to other factors unrelated to the product.Additionally, the instrument was found to have thermal damage to the yaw pulley.The yaw pulley was found to have charring and localized melting of both bipolar yaw pulleys in the space between the grips.The instrument failed the electrical continuity test.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the 8 mm fenestrated bipolar forceps was not recognized.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
The probable root cause of thermal damage was attributed to carbonized tissue on the grips of this bipolar instrument creating a conductive path during use.Thermal damage can also result due to inadvertent energy application from a monopolar instrument.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24670260
Report Number2955842-2026-17240
Device Sequence Number5042811
Product Code NAY
UDI-Device Identifier00886874111642
UDI-Public(01)00886874111642(10)K10230216
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420205-16
Device Catalogue Number420205
Device Lot NumberK10230216 380
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2026
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by Manufacturer04/01/2026
Initial Report FDA Received Date03/23/2026
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown